Alert archive / Arizona / Wind Advisories in 2020

Wind Advisory 11, NWS Flagstaff, AZ

June 15, 2020Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Jun 15, 2020, 2:48 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 16, 2020, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2020, 2:48 PM MST (21:48 UTC)
In effect from
Jun 16, 2020, 11:00 AM MST
Expired
Jun 16, 2020, 8:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2020-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2020-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3023 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

558 
WWUS75 KFGZ 152148
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
248 PM MST Mon Jun 15 2020

AZZ004-006-007-009>015-039-040-161300-
/O.NEW.KFGZ.WI.Y.0011.200616T1800Z-200617T0300Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, 
Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, 
Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, 
Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns,
Springerville, Flagstaff, Williams, Munds Park, Navajo N.M., 
Dilkon, and Kykotsmovi
248 PM MST Mon Jun 15 2020

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts from 40 to 50 mph.

* WHERE...Much of northern Arizona along and north of the Mogollon
  Rim and White Mountains, as well as northwest of Flagstaff to
  the Grand Canyon and Kaibab Plateau.

* WHEN...From 11 AM to 8 PM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Winds
  this strong can make driving difficult, especially for high 
  profile vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust and sand possible
  east and northeast of Flagstaff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
3 follow-up statements
709 
WWUS75 KFGZ 160901
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
201 AM MST Tue Jun 16 2020

AZZ016-170300-
/O.EXA.KFGZ.WI.Y.0011.200616T1800Z-200617T0300Z/
Eastern Mogollon Rim-
Including the cities of Heber, Happy Jack, and Forest Lakes
201 AM MST Tue Jun 16 2020

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts from 40 to 50 
  mph.

* WHERE...Eastern Mogollon Rim including Happy Jack, Heber, Forest
  Lakes.

* WHEN...From 11 AM to 8 PM MST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ004-006-007-009>015-039-040-170300-
/O.CON.KFGZ.WI.Y.0011.200616T1800Z-200617T0300Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, 
Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, 
Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, 
Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns,
Springerville, Flagstaff, Williams, Munds Park, Navajo N.M., 
Dilkon, and Kykotsmovi
201 AM MST Tue Jun 16 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts from 40 to 50 
  mph.

* WHERE...Much of northern Arizona along and north of the 
  Mogollon Rim and White Mountains, as well as northwest of 
  Flagstaff to the Grand Canyon and Kaibab Plateau.

* WHEN...From 11 AM to 8 PM MST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust and sand possible 
  east and northeast of Flagstaff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
616 
WWUS75 KFGZ 162114
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
214 PM MST Tue Jun 16 2020

AZZ004-006-007-009>016-039-040-170300-
/O.CON.KFGZ.WI.Y.0011.000000T0000Z-200617T0300Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, 
Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, 
Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, 
Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns,
Springerville, Flagstaff, Williams, Munds Park, Heber, 
Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi
214 PM MST Tue Jun 16 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts from 40 to 50 
  mph.

* WHERE...Much of northern Arizona along and north of the 
  Mogollon Rim and White Mountains, as well as northwest of 
  Flagstaff to the Grand Canyon and Kaibab Plateau.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust and sand possible 
  east and northeast of Flagstaff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
167 
WWUS75 KFGZ 170307
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
807 PM MST Tue Jun 16 2020

AZZ004-006-007-009>016-039-040-170415-
/O.EXP.KFGZ.WI.Y.0011.000000T0000Z-200617T0300Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, 
Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, 
Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, 
Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns,
Springerville, Flagstaff, Williams, Munds Park, Heber, 
Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi
807 PM MST Tue Jun 16 2020

...WIND ADVISORY HAS EXPIRED...

Wind speeds have started to decrease this evening, and potentially
hazardous wind speeds are no longer a significiant threat. 

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 15, 9:50 AM MST, 4 hours 58 minutes earlier.

Area forecast discussion, Jun 15, 9:50 AM MST, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
950 AM MST Mon Jun 15 2020

.SYNOPSIS...After a breezy day today, a Red Flag Warning has been
issued for a large portion of northern Arizona on Tuesday, as winds
strengthen yet again. Chances for afternoon thunderstorms continue
over portions of eastern Arizona today and possibly Tuesday, but
little rainfall is expected. Seasonably warm, dry, and breezy
weather is expected from Wednesday onward.

&&

.DISCUSSION...Yet another deep and cold low will drop into the mean
trough position and move toward Washington State tonight, then eject
through southern Idaho Tuesday and into Montana on Wednesday. This
means at least three more windy and dry days for us, with the
windiest day developing on Tuesday. Limited moisture in eastern
Arizona will lead to more high based convection today, mostly south
of our CWA. Southern Apache county will carry the highest risk.

With this nearly continuous pattern of warm, windy and dry weather,
the daily fire weather threat remains high, with Red Flag conditions
s developing on tuesday, due to the stronger winds.

The trough relaxes by the weekend and we should should see much less
wind by the Friday/SAturday time frame. However, any fires that are
still burning will become susceptible to rising temperatures and
lowering humidity as a ridge builds over the south United States
by early next week.

No updates this morning, a Wind ADvisory will be considered in the
afternoon package, potentially joining the Red Flag Warning that is
already in effect.

&&

.AVIATION...For the 18Z package...Primarily VFR conditions are
expected across northern Arizona over the next 24 hours. Areas of
smoke from area wildfires remain possible. Isold/Sct -SHRA/-TSRA
east of a KRQE-KSOW line until 02Z. SW sfc winds 10-15g25KTS will
become lighter after 03z. Gusty SW winds will redevelop after 16Z
Tuesday. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Near critical fire weather conditions will be
possible today with winds just below Red Flag conditions for areas
along and north of the Mogollon Rim. A Red Flag Warning has been
issued for on Tuesday due to strong southwest winds and low
humidities. Isolated to scattered thunderstorms are forecast for the
White Mountains on Monday and Tuesday.

Wednesday through Friday...Dry weather with breezy southwest winds
each afternoon are expected for this period.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

Red Flag Warning from 11 AM to 8 PM MST Tuesday for
AZZ104>116-137>140.

&&

PUBLIC...Peterson
AVIATION...MAS
FIRE WEATHER...ET/MAS

For Northern Arizona weather information visit
weather.gov/flagstaff

Nearby

Wind Advisories in Arizona, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.